Opuscula Math. 25, no. 2 (2005), 243-260

 
Opuscula Mathematica

The Sturm-Liouville inverse spectral problem with boundary conditions depending on the spectral parameter

Cornelis van der Mee
Vjacheslav Pivovarchik

Abstract. We present the complete version including proofs of the results announced in [van der Mee C., Pivovarchik V.: A Sturm-Liouville spectral problem with boundary conditions depending on the spectral parameter. Funct. Anal. Appl. 36 (2002), 315–317 [Funkts. Anal. Prilozh. 36 (2002), 74–77 (Russian)]]. Namely, for the problem of small transversal vibrations of a damped string of nonuniform stiffness with one end fixed we give the description of the spectrum and solve the inverse problem: find the conditions which should be satisfied by a sequence of complex numbers to be the spectrum of a damped string.

Keywords: damped vibrations, inhomogeneous strings, quadratic operator pencil, Hermite-Biehler functions.

Mathematics Subject Classification: 34A55.

Full text (pdf)

  • Cornelis van der Mee
  • Università di Cagliari, Dipartimento di Matematica e Informatica, Viale Merello 92, 09123 Cagliari, Italy
  • Vjacheslav Pivovarchik
  • South-Ukrainian Pedagogical State University, Staroportofrankovskaya 26, 65091 Odessa, Ukraine
  • Received: 2004-11-05.
Opuscula Mathematica - cover

Cite this article as:
Cornelis van der Mee, Vjacheslav Pivovarchik, The Sturm-Liouville inverse spectral problem with boundary conditions depending on the spectral parameter, Opuscula Math. 25, no. 2 (2005), 243-260

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.